Thyroid UK

thyoxine dose

hi in feb I told you that I went to my gp as I felt overmedicated i.e hot and agitated plus running toilet lots my gp dropped my dose from 100mg to 75 and to be retested after 2 mths my tsh at the beginning was 0.66 which was causing me the above problems but after 5week I feel like I have gone under medicated, freezing cold weight gain tired do you think I am now unmedicated and if so would you wait 2mth for bloods or go back to my gp,? many thanks,x

8 Replies
oldestnewest

Go back and have another blood test as you have clinical symptoms. Don't wait.

Reply

He reduced your dose from 700mcg per week to 525mcg. That is 175mcg - a lot to drop over the week, no wonder you feel bad. Some people alternate 75/100 and find that it suits them, it might be an idea to suggest that to your GP - or even try it anyway to see if it makes you feel better.

Reply

I think the minimum time they allow between tests is six weeks, but this may be different in your area. I think it is best to tell your GP now.

Reply

I was in the same situation as you a while back. I went onto 100mcg 4 times a week and 75 mcg the other 3 days - and this has worked really well for me. I think you've taken too much of a cut. To be honest, I'd go by how you feel rather than by a TSH test and make an increase now. The longer you leave it the longer it will take to get back to feeling OK.

Reply

I suggested that to my gp 75 and 100 on alternate days and told I cant do that I have to wait for blood test results first,

Reply

Isn't that typical! More interested in ticking their boxes with blood test results than helping you feel better. I hope you get a good outcome eventually. If you can get your GP to leave both 100 and 75 on prescription for you, as this will give you some personal flexibility in future.

Reply

Hi I don't know how old you are, but some of those symptoms could be menopausal symptoms? My GP also tried to lower my dose because I had started having hot flushes recurrent UTI's also feeling agitated and short tempered (more than usual!) and he wanted to make sure I wasn't over medicating...however, lowering the dose had no effect on the inability to manage heat well, and I felt wiped out & couldn't cope on a lower dose, so I went back to my original dose.

Reply

don't think its menopause as had that years since, as I am 68 now

Reply

You may also like...